A 24-year-old male asked:
Doc prescribed zifi cv ( cefixime) withouy antacid 2 months back! since then mucus but no blood in stools, difficulty emptying bowel! but no pain!
1 doctor answer • 3 doctors weighed in
Dr. Alvin Linanswered
Geriatrics 32 years experience
Antibiotics vs gut: Antibiotics are well known to disrupt bowel function, often leading to diarrhea, notorioiusly c difficile. Constipation is not typically an issue as a result of antibiotics. Fiber, fluids & exercise are helpful to get & keep bowels moving. Many stool softeners & a few laxatives are available otc. If that doesn't work, go see your doc for an evaluation.
Created for people with ongoing healthcare needs but benefits everyone.
4.9k viewsReviewed >2 years ago
Last updated Jan 24, 2020
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.